MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH
Model Number 0012M
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 06/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Upon visual inspection, it was noted holes and scratches around the blue insulation.The holes are small and round exposing the metal substrate with melting around the edges and blackened in color.In addition, was noted dry body fluid on the electrode surface and the coating on the tip edge is noted scraped off.The damage may have been caused by the electrode coming in contact with other instruments.The most likely cause is a current strayed from this damaged area, evident by the characteristic of being melted and blackened, which most likely resulted in a burn to the patient.The instructions for use for the device, instruct the user to discard damaged electrodes.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.The lot history records were reviewed and certified by external manufacturing that the manufacturing criteria was met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Additional information was requested, and the following was obtained: could you please confirm what was the severity of the burn? most were superficial partial thickness one on the areola was a deep partial 1cmsq.What medical intervention was used to treat the burn? (such as salve or stitches) just mefix dressings for 1 week for the superficial partial - the one deep areola had a burn dressing similar to jelonet then covered in hyperfix for 1week and redressed for another week as wasn¿t healed.Are there any anticipated long-term effects from the burn or injury? all burns healed and basically no visible scaring that would be noticed now ¿ however this was added disappointment for the patient who was undergoing a stressful operation.What medical intervention was used to treat the burn or injury? (such as salve or stitches) plain dressings and small burn dressing.What is the current patient status? healed.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: are there any photos of the burn on the patient? what was the surgical procedure? was the electrode bent during the procedure? was this the original electrode? how was the electrode cleaned during the procedure? did the or staff use any metal instrument to insert or remove the tip? what was the pencil that was being used with the 0012m? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the general consultant was performing a local excision and sentinel node operation.The patient suffered 2 burns to the areola area - this was noticed by the assistant - who changed the tip and finished the case.It was noticed that there was an imperfection in the insulation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/7/2021.Additional information was requested, and the following was obtained: are there any photos of the burn on the patient? surgeon does not have clinical pictures of burn.Was the electrode bent during the procedure? no.Was this the original electrode? yes.How was the electrode cleaned during the procedure? wet raytec.Did the or staff use any metal instrument to insert or remove the tip? no and this was specifically asked of the nurse by the surgeon where she was guaranteed that they did not use forceps to insert.What was the pencil that was being used with the 0012m? stryker.

Brand Name
E-Z CLEAN BLADE MOD 2.5IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.5 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key12367222
Report Number1721194-2021-00066
Device Sequence Number4333721
Product Code GEI
UDI-Device Identifier10614559100110
UDI-Public10614559100110
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number0012M
Device Catalogue Number0012M
Device Lot Number202205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date09/07/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;